Endometriosis UK
37,338 members32,859 posts

Has anyone tried the injections Decapeptyl SR?

I came off yasmin and ended up in hospital a month later and now I have to consider this, has anyone tried this and if so how bad are the side effects? I just want to avoid hormones altogether, even though my skin has improved without the Yasmin like most of you all the pain didnt xxx

8 Replies
oldestnewest

I have and it was the worst thing I ever did. I ha ve just had to have yet anoter lap because my endo came back twice as badx. This injection caused me.

I took them for 4 months and it stoped my period for a year. I put on weight. I became heavily depress

Reply

Everyone responds differently to these hormone treatments - which makes it even harder to decide what to do! I had Prostap SR and it was the best thing I have ever done, the side effects during it were nothing at all. The only down side is coming off it - I'm having major withdrawal following that and stopping my hrt. I can't comment on the long term effects of these kinds of treatments as I have only just finished my first course, but if I could have Prostap every 3 months for the rest of my life I would!

How long since your last lap? A lot of people recently seem to be having it administered straight after a lap and it's supposed to be more effective that way.

I know it's hard to decide what to do but make sure you talk it all through with your consultant so you are happy with whatever you decide to do xxx

Reply

I have been having these monthly for the last five months, the only real side effect ive had is quite bad hot flushes with the occasional tightness of my chest. I didnt take any hrt as my mum had breast cancer. To be honest I feel so much better not having any periods or pain and I havent felt drained like I did before. I had a lap in April and I am now on the waiting list for a full abdominal Hysterectomy as I have severe endometriosis and everything is stuck to all my other bits. I have previously had an ablation and other lap. I am 42 (dont know if this helps).

1 like
Reply

As others have said, everyone is different when it comes to reactions and side effects. I have been on a clinical trial for 18 months that looks at prolonged use of decapeptyl (with Livial add back) over a 2 year period. The pain definitely improved as my body was given much needed time off from menstruation. After 18 months I have decided to come off it and have experienced the following:

weight gain of 1 stone

migraines at the end of the 3 months before the next injection

hot flushes at the end of the 3 months before the next injection

drastically reduced libido

raised blood pressure

For me the weight gain was the worst - after keeping fit and dieting (I climbed Snowdon for Endo UK and go to the gym). I felt that losing control of my weight and body image was too much - I already felt that having endo takes away your control. So I decided this week that I would not continue with the trial.

I am seeing my Gynaecologist at the end of August to discuss what happens next.

Please make sure that you make the right decision for you - weigh up the pros and cons and remember that only you know your body and what is the correct decision for you.

Hope everything goes well for you.

Kay

Reply

I had it for 6 months, I hated it. It did stop my periods though, had awful side effects. Flushes, headaches, bone and joint pain, weight gain and depression. It didn't help my endo at all. But everyone is different and reacts differently. Some love it and helps them. I've since had a hysterectomy. Good luck. xx

Reply

thanks for your answers guys...I guess everyone is different...im not sure anymore about what to do as ive only had endo for over a year and in that time I had a Lap where I had it burned out with a laser or something which didnt work then the Yasmin which worked for a short time.

xxx

Reply

Hi, I've been on Decapaptyl SR for almost a month. I'm not taking any HRT with it, am going to see how I get on without it. I've been getting hot flushes but they're bearable. It hasn't stopped my bleeding yet. I've alos got a mirena coil and have put on a stone since I had that fitted in February. i'm seeing my consultant in a couple of months to be reviewed for a hysterectomy

Reply

Hey guys.

I had a 3 month decapeptyl in December and when my op was cancelled in march i had to have another months worth. I had a laparoscopy 6 weeks ago, exactly a month after my last injection, so i am now 6 weeks post op and the decapeptyl should now be wearing off. I understand it can take up to 3 months to get out the system and in some cases longer.. However I'm getting extreme lower abdominal pain and upper leg pain, but with no period.

Anyone got any advice?

TIA xx

Reply

You may also like...